Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 17, NWS JSJ
NWS JSJ issued this flash flood warning at May 21, 2009, 3:55 PM CDT. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2009, 3:55 PM CDT (20:55 UTC)
- Expired
- May 21, 2009, 5:14 PM CDT
- In force
- 79 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 56 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 212055
FFWSJU
PRC039-141-220000-
/O.NEW.TJSJ.FF.W.0017.090521T2055Z-090522T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
455 PM AST THU MAY 21 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
UTUADO
* UNTIL 800 PM AST
* AT 450 PM AST...USGS GAGES INDICATED THAT LIMON RIVER HAS EXCEEDED
ITS FLOOD STAGE. MINOR FLOODING IS OCCURRING ALONG THE RIO LIMON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1828 6657 1832 6666 1833 6659 1825 6652
1824 6656
$$
ROSA2 follow-up statements
000
WGCA52 TJSJ 212104 CCA
FFWSJU
PRC039-141-220000-
/O.COR.TJSJ.FF.W.0017.090521T2055Z-090522T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
455 PM AST THU MAY 21 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CIALES
UTUADO
* UNTIL 800 PM AST
* AT 450 PM AST...USGS GAGES INDICATED THAT LIMON RIVER WAS AT 11.56
FEET AND RISING QUICKLY. RADAR INDICATED THAT MODERATE RAIN WAS
FALLING ON THE UPPER PARTS OF RIO LIMON. THIS ADDITIONAL RAINFALL
WILL LIKELY BRING THE RIO LIMON OVER ITS BANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1828 6657 1832 6666 1833 6659 1825 6652
1824 6656
$$
ROSA000
WGCA72 TJSJ 212214
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
614 PM AST THU MAY 21 2009
PRC039-141-212222-
/O.CAN.TJSJ.FF.W.0017.000000T0000Z-090522T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-UTUADO PR-
614 PM AST THU MAY 21 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR UTUADO AND CIALES
MUNICIPALITIES...
USGS GAGES AT LIMON RIVER INDICATE THAT WATER LEVELS HAVE DROPPED
SIGNIFICANTLY IN THE LAST HOUR AND NO ADDITIONAL RAINFALL IS
EXPECTED FOR THE REST OF THE NIGHT. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN CANCELED.
LAT...LON 1828 6657 1832 6666 1833 6659 1825 6652
1824 6656
$$
ROSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 21, 2:03 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 21, 2:03 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 303 PM AST THU MAY 21 2009 .SYNOPSIS...UPPER LEVEL TROUGHFINESS ACROSS THE SOUTHWESTERN CARIBBEAN AND A WESTERLY SUBTROPICAL JET FLOW DOMINATING ALOFT...IS KEEPING THE LOCAL AREA UNDER MOSTLY CLOUDY SKIES DUE TO THE THUNDERSTORM BLOW-OFF CLOUD MASS ASSOCIATED TO A MID TO UPPER DISTURBANCE THAT COVERS MUCH OF THE WINDWARD PASSAGE/HAITI/HISPANIOLA. AT LOW LEVELS...SURFACE TROUGH ACROSS THE NORTHEASTERN CARIBBEAN WILL MAINTAIN A GENTLE TO MODERATE SOUTHEASTERLY WIND FLOW ACROSS THE FORECAST AREA FOR THE NEXT SEVERAL DAYS...WHILE BRINGING MOIST TROPICAL AIRMASS ACROSS THE REGION. && .DISCUSSION...BIT OF A BREAK OF THE MID TO HIGH CLOUD COVERAGE WITHIN THE PAST FEW HOURS...HAS RESULTED IN MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ACROSS MUCH OF THE NORTHERN SLOPES AND NORTHERN COASTAL MUNICIPALITIES. THESE WEATHER CONDITIONS WILL PERSIST ACROSS THOSE AREAS FOR AT LEAST THROUGH THE EARLY EVENING HOURS. MINOR FLOODING ARE EXPECTED ACROSS SOME OF THESE LOCATIONS...INCLUDING ROADWAYS...HIGHWAYS...POOR DRAINAGE AREAS AND SMALL RIVER STREAMS. ALSO...THE RISK OF MUDSLIDES REMAIN HIGH. SIMILAR WEATHER CONDITIONS ARE EXPECTED FOR THE NEXT FEW DAYS AS ABUNDANT TROPICAL MOISTURE CONTINUE TO MOVE ACROSS THE LOCAL AREA AND COASTAL WATERS. && .AVIATION...BRIEF MVFR CIGS AND VSBYS WILL BE POSSIBLE IN A QUICK PASSING SHRA OR TSRA ACROSS...TJBQ AND TJMZ AT LEAST THROUGH 22Z...WITH MOSTLY VFR CONDITIONS EXPECTED TO CONTINUE ACROSS THE REMAINDER OF THE LOCAL TAF SITES. WINDS WILL BE MAINLY FROM THE SOUTHEAST AT 10 TO 15 KTS BETWEEN THE SURFACE TO NEAR 10K FEET. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 87 75 86 / 40 50 30 40 STT 75 85 75 84 / 40 50 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 71/17
Hazardous weather outlook, May 21, 3:12 AM CDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 412 AM AST THU MAY 21 2009 AMZ710>745-PRZ001>013-221000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 412 AM AST THU MAY 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE ASSOCIATED WITH A LARGE DISTURBANCE NEAR HISPANIOLA MAY TRACK EASTWARD...INCREASING THE THREAT OF HEAVY RAINS ESPECIALLY OVER THE WESTERN HALF OF PUERTO RICO. CONSIDERABLE UNCERTAINTY REMAINS REGARDING THE PLACEMENT AND STRENGTH OF THIS SYSTEM OVER THE NEXT SEVERAL DAYS...NEVERTHELESS...THE CHANCES OF RAINFALL ARE CURRENTLY EXPECTED TO INCREASE TOWARDS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... AMZ715-725-VIZ001-002-221000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 412 AM AST THU MAY 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:46 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 21, 1:24 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 21, 2:05 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 21, 2:26 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 21, 3:37 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 21, 6:30 PM CDT | Flash Flood Warning | JSJ | 74 min | |
| May 21, 6:51 PM CDT | Flash Flood Warning | JSJ | 84 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.